Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 30, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 29, 2020, 1:20 PM MDT for 32 counties in North Dakota. It took effect at Sep 30, 2020, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2020, 1:20 PM MDT (19:20 UTC)
- In effect from
- Sep 30, 2020, 9:00 AM MDT
- Expired
- Sep 30, 2020, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS73 KBIS 291920 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 220 PM CDT Tue Sep 29 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300330- /O.NEW.KBIS.WI.Y.0030.200930T1500Z-201001T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 220 PM CDT Tue Sep 29 2020 /120 PM MDT Tue Sep 29 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of western and central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ZH
5 follow-up statements
798 WWUS73 KBIS 300246 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 946 PM CDT Tue Sep 29 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301100- /O.CON.KBIS.WI.Y.0030.200930T1500Z-201001T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 946 PM CDT Tue Sep 29 2020 /846 PM MDT Tue Sep 29 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of western and central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
950 WWUS73 KBIS 300813 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 313 AM CDT Wed Sep 30 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301615- /O.CON.KBIS.WI.Y.0030.200930T1500Z-201001T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 313 AM CDT Wed Sep 30 2020 /213 AM MDT Wed Sep 30 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...ALL of western and central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
147 WWUS73 KBIS 301437 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 937 AM CDT Wed Sep 30 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302245- /O.CON.KBIS.WI.Y.0030.200930T1500Z-201001T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 937 AM CDT Wed Sep 30 2020 /837 AM MDT Wed Sep 30 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...ALL of western and central North Dakota. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
618 WWUS73 KBIS 301748 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1248 PM CDT Wed Sep 30 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010100- /O.CON.KBIS.WI.Y.0030.000000T0000Z-201001T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1248 PM CDT Wed Sep 30 2020 /1148 AM MDT Wed Sep 30 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...ALL of western and central North Dakota. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
860 WWUS73 KBIS 010104 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 804 PM CDT Wed Sep 30 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010215- /O.EXP.KBIS.WI.Y.0030.000000T0000Z-201001T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 804 PM CDT Wed Sep 30 2020 /704 PM MDT Wed Sep 30 2020/ ...WIND ADVISORY HAS EXPIRED... The wind advisory has expired. $$ waa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 29, 1:17 PM MDT, 3 minutes earlier.
Area forecast discussion, Sep 29, 1:17 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 217 PM CDT Tue Sep 29 2020 .SHORT TERM...(This evening through Wednesday) Issued at 216 PM CDT Tue Sep 29 2020 Gusty winds on Wednesday with near critical fire weather conditions highlight the main challenges for the short term forecast period. An upper level west coast ridge remains in place, keeping the Northern Plains in a northwest flow regime aloft. At the surface, a frontal zone extends southeast from the northwest corner of North Dakota to the southern James River Valley. This front will continue to dip south through the rest of the day and tonight. Expect breezy northwest winds to relax slightly overnight, but they will remain a bit elevated. A stronger push of cold air advection will cross the state Wednesday, bringing with it much cooler air (highs in the 50s) and gusty winds. We went ahead and decided to issue a Wind Advisory for all of western and central North Dakota from 15z to 01z Thursday. 12z NAM BUFR soundings suggest sustained northwest winds will max out in the 30 to 35 mph range with gusts up to 50 mph possible. The other concern for Wednesday afternoon will be near critical fire weather conditions across the southwest. The aforementioned sustained winds of 30 to 35 mph will overlap pretty well with afternoon minimum relative humidity values in the 20 to 30 percent range. For now, we will keep monitoring and message near critical wording in the Hazardous Weather Outlook and the Fire Weather Planning Forecast. .LONG TERM...(Wednesday night through Tuesday) Issued at 216 PM CDT Tue Sep 29 2020 Winds will begin to diminish after sunset Wednesday evening but still may remain breezy for a few hours, giving way to a chilly night with lows in the upper 20s to upper 30s. Thursday will be the coldest day of the period, with highs in the mid 40s to mid 50s. On Friday we moderate a bit into the 50s and 60s. We remain in northwest flow to almost northerly flow aloft through the end of the week with an embedded shortwave riding down into the area Friday into Saturday. Widespread precipitation is not expected with this wave but a few light rain or snow showers will be possible overnight Friday across the Turtle Mountains. The ridge tries to flatten briefly towards the end of the weekend, giving us a period of near zonal flow which will also help facilitate a warm up going into the work week. We may see highs back into the 60s and 70s again Monday and Tuesday. With the exception of the light rain or snow across the Turtle Mountains Friday night, the rest of the long range looks to remain dry. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1206 PM CDT Tue Sep 29 2020 VFR conditions are expected through the period. Breezy northwest winds will increase this afternoon before diminishing slightly overnight. Winds will once again increase during the late morning hours on Wednesday. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM CDT /9 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday for NDZ001>005-009>013-017>023-025-031>037-040>048-050- 051. && SHORT TERM...ZH LONG TERM...ZH AVIATION...ZH
Hazardous weather outlook, Sep 29, 11:10 AM MDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1210 PM CDT Tue Sep 29 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301715- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1210 PM CDT Tue Sep 29 2020 /1110 AM MDT Tue Sep 29 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northwest winds are possible on Wednesday. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ZH
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.